Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 11, NWS Norman, OK

April 21, 2017Logan County, Oklahoma

NWS Norman, OK issued this river flood warning at Apr 21, 2017, 3:05 PM CDT for Logan County, Oklahoma. It took effect at Apr 22, 2017, 4:25 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2017, 3:05 PM CDT (20:05 UTC)
In effect from
Apr 22, 2017, 4:25 AM CDT
Expired
Apr 23, 2017, 12:00 AM CDT
In force
20 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Logan County, OK

The radar

The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood Creek (OK) at Guthrie (GUCO2).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 21, 2:38 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 21, 2:38 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
238 PM CDT Fri Apr 21 2017

.DISCUSSION...
Scattered showers and some storms will continue to develop and
move across portions of the fa the rest of this afternoon and
evening. A few strong to severe storms still remain possible along
with some locally heavy rain with any storms. The rain has ended
for far western portions of the fa and that trend is expected to
slowly continue from west to east through this evening. With
several inches of rain in some areas earlier today and ongoing
flooding issues, any additional heavy rain could cause/exacerbate
flooding conditions in those areas. Also monitoring to see the
response of rivers and creeks as the water runs off so will leave
the Flood Watch as is for now but could cancel part of the watch
over the next hour or so if trends continue in some areas.

Saturday will probably feel chilly for some with gusty north winds
and highs expected to only climb into the 50s and 60s. A cold
night is expected Saturday night with lows in the mid to upper 30s
possible across the NW third or so of the fa. Frost may also be
possible in this area due to these low temperatures combined with
fairly light winds and clear skies.

Southerly winds will return to the area Sunday. Temperatures will
also warm up again early next week. Models show a weak shortwave
moving across the Central U.S. Tuesday which will bring a low
chance for showers and thunderstorms to northern parts of the area
Tuesday night into Wednesday. Models then diverge late next week
as to timing, path, and strength of an upper trough that would
affect the area. The ECMWF shows the bulk of the showers/storms
would affect the area Thursday while the GFS would show the most
widespread/strongest activity not occuring until Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  45  58  40  69 /  20  10   0   0
Hobart OK         43  61  38  70 /  10   0   0   0
Wichita Falls TX  46  64  42  72 /  20  10   0   0
Gage OK           39  60  37  70 /  10   0   0   0
Ponca City OK     44  57  37  70 /  50  10   0   0
Durant OK         51  60  44  71 /  80  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until midnight CDT tonight for OKZ007-008-012-013-
     018>020-024>031-040.

TX...None.
&&

06/25
Hazardous weather outlook, Apr 21, 11:55 AM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1155 AM CDT Fri Apr 21 2017

OKZ004>048-050>052-TXZ083>090-221700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1155 AM CDT Fri Apr 21 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is an Enhanced Risk of severe thunderstorms this afternoon and
this evening across parts of Oklahoma.

Location...
The Enhanced Risk area is south and east of a line from Coalgate
to Tishomingo to Marietta. A Slight Risk area surrounds the
Enhanced Risk area and is southeast of a line from Calvin, to
Sulphur, to Waurika Oklahoma to Burkburnett and Archer City
Texas. A Marginal Risk for severe thunderstorms exists to the
north of the Slight Risk and is southeast of a line from
Stillwater, to El Reno, to Lawton and Frederick Oklahoma and
Vernon and Benjamin Texas.

Timing...
Now through 10 pm this evening.

Impacts...
Damaging winds up to 70 mph.
Large hail up to golf balls, especially across south central
and southeast Oklahoma this afternoon and early evening.
A low risk for tornadoes exists this afternoon and evening
across parts of south central and southeast Oklahoma.

Discussion...
A large area of showers and thunderstorms will continue to move
across eastern and parts of southeastern Oklahoma early this
afternoon. Other scattered thunderstorms will be possible through
the early to mid-afternoon hours across portions of central into
north central Oklahoma. A few marginally severe storms, capable of
nickel to quarter size hail will be possible with this activity.

Elsewhere, an outflow boundary, produced by the complex of storms
across eastern Oklahoma, is forecast to be located across
southeast Oklahoma, southwestward into north Texas. Additional
thunderstorm development is expected to occur along the boundary
this afternoon into the early evening hours. Instability and wind
shear along and south of this boundary will be favorable for
supercell thunderstorms capable of producing large hail, damaging
wind gusts and tornadoes.

A cold front will sweep south and southeast quickly this evening,
bringing an end to the severe weather. A few weak thunderstorms
may linger across parts of the area late tonight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
risk areas should prepare for severe weather operations today and
this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorm chances are expected to return next Wednesday night
into Thursday, with severe storms possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS/30

In the hours before

Local storm report, Apr 21, 11:11 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1111 AM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      OKARCHE                 35.73N 97.98W
04/21/2017                   CANADIAN           OK   LAW ENFORCEMENT

            AT LEAST ONE CITY STREET WAS CLOSED DUE TO FLASH FLOODING
            BETWEEN 9 AM AND 930 AM.

&&

TLINDLEY
Local storm report, Apr 21, 11:18 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND GST     CALVIN                  34.97N 96.25W
04/21/2017  E60 MPH          HUGHES             OK   PUBLIC

            50-60 MPH GUST

&&

DW
Local storm report, Apr 21, 11:29 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1129 AM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       6 N LUTHER              35.75N 97.19W
04/21/2017  M4.50 INCH       LOGAN              OK   COCORAHS

&&

DW
Special weather statement, Apr 21, 1:43 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 PM CDT FRI APR 21 2017

OKZ020-211900-
Payne OK-
143 PM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR central Payne County Until 200 PM
CDT...

AT 140 PM CDT, a strong thunderstorm was located near Stillwater,
moving east at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time. Heavy rainfall may flood roads.

&&

LAT...LON 3602 9717 3611 9719 3619 9684 3606 9675
TIME...MOT...LOC 1840Z 258DEG 46KT 3607 9709

BRB
Special weather statement, Apr 21, 2:10 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
210 PM CDT FRI APR 21 2017

OKZ020-026-211930-
Payne OK-Lincoln OK-
210 PM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne and
northeastern Lincoln Counties Until 230 PM CDT...

AT 206 PM CDT, a strong thunderstorm was reported near Avery, moving
east at 55 MPH.

HAZARDS INCLUDE...
Dime size hail is occurring with this storm...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3581 9686 3592 9690 3603 9662 3585 9662
TIME...MOT...LOC 1906Z 247DEG 49KT 3591 9678

BRB
Local storm report, Apr 21, 2:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     5 NNE GERTY             34.90N 96.25W
04/21/2017                   HUGHES             OK   PUBLIC

            REPORT OF ROOF BLOWN OFF AND TREE DAMAGE.

&&

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:53 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson52 min
Apr 20, 10:10 PM CDTSpecial Weather StatementOUNGreer50 min
Apr 20, 10:37 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman38 min
Apr 20, 10:47 PM CDTSpecial Weather StatementOUNKiowa43 min
Apr 20, 11:08 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman67 min
Apr 20, 11:23 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa52 min
Apr 20, 11:28 PM CDTSpecial Weather StatementOUNCuster47 min
Apr 20, 11:29 PM CDTSpecial Weather StatementOUNWashita46 min
Apr 20, 11:46 PM CDTSevere Thunderstorm WarningOUNCuster, Washita44 min
Apr 20, 11:53 PM CDTSpecial Weather StatementOUNCanadian37 min
Apr 21, 12:00 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa45 min
Apr 21, 12:08 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman53 min
Apr 21, 12:10 AM CDTSevere Thunderstorm WarningOUNGrant34 min
Apr 21, 12:15 AM CDTSevere Thunderstorm WarningOUNBlaine45 min
Apr 21, 12:17 AM CDTSpecial Weather StatementOUNGarfield, Noble43 min
Apr 21, 12:25 AM CDTSevere Thunderstorm WarningOUNCuster17 min
Apr 21, 12:27 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher33 min
Apr 21, 12:36 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche39 min
Apr 21, 1:06 AM CDTSpecial Weather StatementOUNLogan24 min
Apr 21, 1:09 AM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne28 min
Apr 21, 1:12 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady29 min
Apr 21, 1:13 AM CDTSpecial Weather StatementOUNCanadian32 min
Apr 21, 2:12 AM CDTRiver Flood WarningOUNPottawatomie, Seminole24 hr
Apr 21, 2:12 AM CDTSpecial Weather StatementOUNOklahoma33 min
Apr 21, 2:22 AM CDTSpecial Weather StatementOUNCanadian23 min
Apr 21, 2:36 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma39 min
Apr 21, 2:50 AM CDTSpecial Weather StatementOUNOklahoma25 min
Apr 21, 3:13 AM CDTSpecial Weather StatementOUNLincoln32 min
Apr 21, 3:15 AM CDTSpecial Weather StatementOUNPottawatomie30 min
Apr 21, 3:30 AM CDTSpecial Weather StatementOUNBeckham30 min
Apr 21, 3:32 AM CDTSpecial Weather StatementOUNRoger Mills28 min
Apr 21, 3:38 AM CDTSpecial Weather StatementOUNLincoln22 min
Apr 21, 3:47 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills43 min
Apr 21, 3:49 AM CDTSevere Thunderstorm WarningOUNCuster, Washita41 min
Apr 21, 3:52 AM CDTSpecial Weather StatementOUNSeminole8 min
Apr 21, 4:02 AM CDTSevere Thunderstorm WarningOUNCuster, Washita43 min
Apr 21, 4:23 AM CDTSevere Thunderstorm WarningOUNDewey25 min
Apr 21, 4:27 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills24 min
Apr 21, 4:33 AM CDTSpecial Weather StatementOUNWoods27 min
Apr 21, 4:38 AM CDTSpecial Weather StatementOUNBlaine, Caddo37 min
Apr 21, 4:41 AM CDTSpecial Weather StatementOUNCuster34 min
Apr 21, 4:54 AM CDTSpecial Weather StatementOUNWoods36 min
Apr 21, 5:03 AM CDTSpecial Weather StatementOUNHarper27 min
Apr 21, 5:09 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady37 min
Apr 21, 5:11 AM CDTSevere Thunderstorm WarningOUNEllis, Harper49 min
Apr 21, 5:12 AM CDTSpecial Weather StatementOUNCuster33 min
Apr 21, 5:24 AM CDTSpecial Weather StatementOUNGrady36 min
Apr 21, 5:41 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady27 min
Apr 21, 5:50 AM CDTSpecial Weather StatementOUNCanadian25 min
Apr 21, 5:52 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward38 min
Apr 21, 6:32 AM CDTSpecial Weather StatementOUNWoodward28 min
Apr 21, 6:43 AM CDTSpecial Weather StatementOUNOklahoma32 min
Apr 21, 6:53 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma15 min
Apr 21, 7:16 AM CDTSpecial Weather StatementOUNKingfisher29 min
Apr 21, 7:21 AM CDTSpecial Weather StatementOUNOklahoma24 min
Apr 21, 7:29 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Apr 21, 7:45 AM CDTSpecial Weather StatementOUNLogan30 min
Apr 21, 7:47 AM CDTSpecial Weather StatementOUNBeckham, Custer, Washita28 min
Apr 21, 7:51 AM CDTSpecial Weather StatementOUNCleveland24 min
Apr 21, 8:05 AM CDTFlash Flood WarningOUNCanadian, Logan, Oklahoma4 hr
Apr 21, 8:14 AM CDTSpecial Weather StatementOUNWashita31 min
Apr 21, 8:15 AM CDTSpecial Weather StatementOUNCleveland30 min
Apr 21, 8:19 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain26 min
Apr 21, 8:35 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo3 hr
Apr 21, 8:35 AM CDTSpecial Weather StatementOUNPottawatomie25 min
Apr 21, 8:42 AM CDTFlash Flood WarningOUNCanadian, Kingfisher3 hr
Apr 21, 8:42 AM CDTSpecial Weather StatementOUNCanadian33 min
Apr 21, 8:49 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher, Logan, Oklahoma41 min
Apr 21, 8:57 AM CDTSpecial Weather StatementOUNCaddo, Comanche, Grady33 min
Apr 21, 9:04 AM CDTSpecial Weather StatementOUNPottawatomie26 min
Apr 21, 9:16 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Grady, Logan, McClain and 1 more59 min
Apr 21, 9:31 AM CDTSpecial Weather StatementOUNComanche, Cotton, Stephens44 min
Apr 21, 9:32 AM CDTFlash Flood WarningOUNLincoln, Logan, Oklahoma2 hr
Apr 21, 9:42 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, Lincoln, McClain, Pontotoc and 2 more63 min
Apr 21, 10:17 AM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole118 min
Apr 21, 10:43 AM CDTSpecial Weather StatementOUNHughes, Pontotoc, Seminole47 min
Apr 21, 11:05 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole40 min
Apr 21, 12:01 PM CDTAreal Flood WarningOUNLincoln, Logan, Oklahoma3 hr
Apr 21, 12:49 PM CDTAreal Flood WarningOUNBlaine, Caddo, Canadian, Kingfisher, Oklahoma116 min
Apr 21, 12:57 PM CDTFlash Flood WarningOUNPayne3 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.